Alert archive / New York / Snow Squall Warnings in 2019
Snow Squall Warning 2, NWS Buffalo, NY
NWS Buffalo, NY issued this snow squall warning at Jan 27, 2019, 6:33 AM EST for 10 counties in New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 27, 2019, 6:33 AM EST (11:33 UTC)
- Expired
- Jan 27, 2019, 7:30 AM EST
- In force
- 57 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 40 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
785
WWUS51 KBUF 271135
SQWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Buffalo NY
633 AM EST Sun Jan 27 2019
NYC003-009-013-029-037-051-055-063-073-121-271230-
/O.NEW.KBUF.SQ.W.0002.190127T1133Z-190127T1230Z/
Wyoming NY-Cattaraugus NY-Erie NY-Livingston NY-Niagara NY-
Orleans NY-Chautauqua NY-Allegany NY-Monroe NY-Genesee NY-
633 AM EST Sun Jan 27 2019
The National Weather Service in Buffalo has issued a
* Snow Squall Warning for...
Wyoming County in western New York...
Cattaraugus County in western New York...
Eastern Erie County in western New York...
Northwestern Livingston County in western New York...
Southeastern Niagara County in western New York...
Orleans County in western New York...
Southeastern Chautauqua County in western New York...
Northwestern Allegany County in western New York...
Monroe County in western New York...
Genesee County in western New York...
* Until 730 AM EST.
* At 633 AM EST, a dangerous snow squall was located along a line
extending from near Albion to near Jamestown, moving east at 45
mph.
HAZARD...Extremely poor visibility in heavy snow and blowing snow.
Wind gusts greater than 40 mph.
SOURCE...Radar indicated.
IMPACT...Dangerous life-threatening travel.
* This includes the following highways...
Interstate 390 between exits 11 and 12.
Interstate 90 between exits 48A and 46.
Interstate 86 between exits 12 and 27.
Locations impacted include...
Albion, Batavia, Warsaw, Jamestown, Ellicottville, Salamanca, Olean,
Mount Morris, Avon, and Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
&&
LAT...LON 4200 7937 4340 7827 4339 7775 4328 7754
4332 7739 4200 7848
TIME...MOT...LOC 1133Z 251DEG 38KT 4329 7815 4204 7926
$$
HitchcockWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this snow squall warning went out at Jan 27, 5:40 AM EST, 53 minutes earlier.
Area forecast discussion, Jan 27, 5:40 AM EST, 53 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
540 AM EST Sun Jan 27 2019
.SYNOPSIS...
Low pressure will pass just north of the region this morning, with a
strong trailing cold front crossing our area. This system will
produce a general light snow across the region, with a possible
brief burst of heavy snow along the cold front. Some lake effect
snow will develop briefly this afternoon and evening east of the
lakes, with additional localized accumulations. It will be quite
windy today with blowing and drifting snow. Another area of low
pressure will cross the area Monday night and Tuesday with periods
of snow, that may briefly mix with rain. Frigid arctic air, lake
effect snow, and blowing snow will then return for Wednesday and
Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Radar imagery showing widespread light snow across Western NY
early this morning within a warm advection regime ahead of low
pressure approaching the region, with a few embedded narrow
bands of heavier snow. The warm advection snow will continue to
spread northeast into the eastern Lake Ontario region through
the early morning hours. The back edge of the snow is already
quickly approaching Western NY.
Surface low pressure will move from southwest Ontario to southern
Quebec today, with a strong trailing cold front crossing the region
from west to east this morning. The majority of the steadier light
snow will fall ahead of the system, supported by isentropic ascent
and DPVA ahead of the mid level trough. Mesoscale model guidance
continues to suggest a good potential for a burst of snow along the
cold front, arriving by 12Z across Western NY and reaching the
eastern Lake Ontario region by about 15Z. This burst of snow will
also be accompanied by strong wind gusts, potentially producing a
brief period of hazardous travel. This general snow will produce
1-3 inches of accumulation with the greatest amounts east of
Lakes Erie and Ontario.
Following the cold frontal passage, lake effect snow will develop as
cold advection spreads back into the eastern Great Lakes.
Off Lake Erie...
The airmass dries out very quickly, which will limit the lake
response. Expect an area of light snow showers to develop by midday
east of Lake Erie, and continue into this evening. This may produce
another 1-2 inches of accumulation mainly across the higher terrain
from southern Erie and Wyoming counties into the western Southern
Tier. A few snow showers may be as far north as the Buffalo
Southtowns as well. This will end later this evening as inversion
heights quickly fall and low level flow becomes light and
disorganized.
Off Lake Ontario...
Deeper moisture will linger for a little longer behind the cold
front, and a brief dynamic connection to Lakes Huron and Superior is
forecast by mesoscale models for a few hours late this afternoon.
This will support a more robust lake response off Ontario. A band of
snow will develop by early afternoon, quickly on the heels of the
burst of snow along the cold front. The initial development will be
from near or just north of Watertown and Fort Drum. The band of snow
will then move steadily south across the Tug Hill during the late
afternoon and early evening, ending up in northern or central Oswego
County by late evening. This band may briefly drop 1-2 inches per
hour, but will remain mobile, limiting residence time over any one
location. Expect advisory snow amounts of 3-5 inches from near
Watertown southward across the Tug Hill region. When combined with
the general snow this morning, it will yield high end advisory
amounts on the Tug Hill. What remains of this band of snow will tea
kettle and retract back into the lake by late tonight as high
pressure builds over the lake.
Winds...
It will turn quite windy today along and behind the cold frontal
passage. Expect wind gusts to 35 knots in the typically windier
locations northeast of Lakes Erie and Ontario, resulting in blowing
and drifting snow in areas which have fresh snow on the ground.
There may be a brief period of gusts to 40+ knots along and just
behind the cold frontal passage this morning, but this looks to be
too brief of a time window for an advisory. The wind will quickly
diminish this evening as the pressure gradient relaxes.
Temperatures...
High temperatures will be reached this morning just ahead of the
cold front, with highs in the mid 20s in most locations and up to 30
in Central NY. Temperatures will drop into the teens behind the cold
front later this afternoon. Lows tonight will drop into the single
digits areawide as winds diminish and skies partially clear. The
North Country will likely drop below zero.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Ridging over the region through late Monday morning and an
approaching area of low pressure from the west will help develop
strengthening southeasterly winds through the day. This will result
in increasing warm air advection, especially as the area of low
pressure approaches the region and the area is within its warm
sector. With this warm air advection on Monday, temperatures will
warm into the mid to upper 20s for areas south of Lake Ontario, with
the North Country only reaching the mid teens as warm air advection
wont be as well developed as it is to the west. As the area of low
pressure shifts from the Western Great Lakes to near Lake Huron by
Monday evening, synoptic moisture will increase out ahead of the
system and a warm front will lift north into the region late on
Monday. Far Western NY will start to have some increasing chances
for POPs by the late afternoon with chance POPs for light snow
moving into the far western fringe of the area.
On Monday night, with the warm front over the area, POPs will start
to increase, with the best chances for light snow along the warm
front, most likely over Lake Ontario extending east to the North
Country. These areas will have the best chance for light snow
initially. As the area of low pressure occludes, its cold front will
track out ahead of the main low and cross the area starting early
Tuesday morning. With this passing cold front and where the best
forcing will be, widespread light snow chances will increase through
the morning. Some guidance suggest the cold front crossing the area
about 3-6 hours later in the morning on Tuesday. Timing discrepancies
between the model suites should come to better agreement with each
model run. Depending on exactly where the best forcing along the
warm front occurs, there could be some snow amounts that approach
advisory criteria Monday night into Tuesday, but to much uncertainty
still exists for placement and amounts. Current placement of the
best forcing for the warm front is over Lake Ontario and the North
COuntry. Temperatures on Monday night will drop briefly a few degrees
from daytime highs to the mid 20s from the Finger Lakes westward and
to the low to mid teens across the North Country. Temperatures
overnight will be coolest during the mid evening and then warm
through the night ahead of the approaching cold front. Temperatures
will warm to around freezing through the morning before the cold
front crosses the region. As the cold front tracks east across the
area, there will be an increased chances for light snow along its
axis.
On Tuesday, the cold front will continue to cross through the region
through the day, spreading light snow eastward through the area. As
the area of low pressure lifts northeast from the Georgian Bay
towards James Bay on Tuesday, the progression of the cold front will
slow down, and a weak secondary surface low will track north along
the front with an expanding moisture field. This will prolong
snowfall across the area, especially across the eastern half of the
forecast area. Overall snow accumulations late Monday into Tuesday
at a minimum should be 2-4 inches across most of the forecast area,
with higher amounts expected in the best areas of forcing as
mentioned above with the warm front and the weak secondary surface
low shifting north along the cold front. Behind the passing cold
front, cold air advection will begin to bring some of the coldest
temperatures of the season. Early morning 850 temperatures of around
-4C will cool to -15C by the evening on Tuesday. Temperatures on
Tuesday will cool from west to east through the day from a high in
the low 30s to the upper teens by the early evening across the far
western portion of the area as cold air advection will occur there
first.
Tuesday night, continued cold air advection will occur as an
anomalously cold trough and vertically stacked polar low approaches
the region from the Upper Midwest and Northern Great Lakes. On the
eastern fringe of this cold trough, 850 temperatures will drop to
near -25C by Wednesday morning. Temperatures on Tuesday night will
be in the single digits across most areas, with some area of the
Western Southern Tier dropping a few degrees below zero. With cold
air advection continuing through the night on Tuesday, and a west-
southwest flow off the lakes, lake enhanced snow will begin
following the cold front and transition to lake effect. Equilibrium
heights off of both lakes will reach 10kft or higher by Wednesday
morning.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
...Severe winter conditons expected during this period...
While the exact details on potential lake effect snow accumulations
during this period still need to be worked out, predictability
remains very high on the outbreak of a significant intrusion of
arctic air and potential record cold during the mid to late week
period.
The polar low making its way down from central Canada will set up a
487 dm circulation at 500 mb centered near Lake Superior Wednesday
morning eventually rotating into Quebec Thursday and Friday. The
resulting low level thermal trough is shown by nearly all medium
range models to have 850 mb temperature down to near -30C
during the peak of the outbreak from Wednesday afternoon through
Thursday morning. Record cold is certainly a possibility. Daytime
high temperatures only in the single digits with overnight lows
below zero. Brisk winds during this time frame will certainly
produce very dangerous wind chills for an extended period with
extreme winds chills of -20F to -40F.
As stated above, the finer details of the lake effect snow
impacts should come into better focus as we get closer. While
accumulating snow looks likely, a greater concern may be the
potential for significant blowing and drifting with gusty winds
and a fine, powdery snow in this frigid airmass.
Some moderation is expected Friday and especially Saturday as
the polar low retreats northward.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
A period of snow will cross the region through about 13Z in
Western NY, and through about 16Z east of Lake Ontario as low
pressure crosses the eastern Great Lakes. This will produce
several hours of IFR VSBY and MVFR CIGS at all the TAF sites.
The snow will taper off with the passage of a cold front early
this morning in Western NY, and by midday east of Lake Ontario.
The cold front may be accompanied by a brief burst of snow and
gusty winds. The gusty winds will continue following the cold
frontal passage, with gusts of 30-35 knots common today,
strongest northeast of the lakes. This will produce some blowing
snow in areas with fresh snow on the ground.
Some lake effect snow will develop behind the cold front. Off Lake
Erie this should be fairly light, and focus mainly on the higher
terrain south of KBUF and just north of KJHW. A better lake response
will be found east of Lake Ontario. This will initially develop near
KART with a few more hours of IFR in snow this afternoon. The band
of lake effect snow will then settle a little south to the Tug Hill
by late afternoon or early evening with local IFR continuing. The
lake effect snow east of both lakes will come to an end later Sunday
night as high pressure briefly builds across the eastern Great Lakes.
Outlook...
Monday...Mainly VFR.
Monday Night...Areas of IFR in snow.
Tuesday...Snow possibly mixed with rain. Areas of IFR.
Wednesday and Thursday...Areas of IFR with lake effect snow and
blowing snow northeast of Lakes Erie and Ontario.
&&
.MARINE...
Low pressure will pass just north of Lakes Erie and Ontario early
this morning, with a strong cold front crossing the lakes. Winds
will increase to 30 knots along and just behind the cold front on
Lake Erie and the western portion of Lake Ontario, and to 35 knot
gales on the east half of Lake Ontario. The strong winds will last
through this afternoon before quickly diminishing tonight as high
pressure briefly builds across the eastern Great Lakes.
Another area of low pressure will approach Monday and then cross the
central Great Lakes late Monday night and Tuesday. This will bring
another round of Small Craft Advisory conditions. Winds will be
northeast at first Monday, then become more southerly Monday night
before becoming southwest on Tuesday.
&&
.HYDROLOGY...
A Flash Flood Watch remains in effect for Northern Erie and
Niagara counties, specifically for the Upper Niagara River.
As of 430 pm Saturday, the Ontario River Control Center reports
that water levels, although remaining high, have lowered
slightly and have stabilized. An ice jam remains in place on the
river near the North Grand Island Bridge. The current water
level remains just under where inundation and damage begins, but
if the ice jam becomes worse flooding may develop along the
river. Areas susceptible include Grand Island, Cayuga Island in
Niagara Falls, and the river shoreline between North Tonawanda
and Niagara Falls.
There also is an ice jam on Buffalo Creek in Gardenville. This
ice jam likely formed due to the combination of small chunks of
ice in the creek and the heavy snow last night which caused
these to freeze in place near the gauge location. Although the
creek level is high right at the gauge location, this reading is
not representative for the creek as a whole. Flows are not high
and there has not been any flooding reported as a result of the
ice jam. The situation will be monitored, but with flows
falling during the next couple days, this jam is not expected to
result in flooding.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 11 PM EST this evening for
NYZ006>008.
Flash Flood Watch until 9 AM EST this morning for NYZ001-010.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for LEZ020.
Small Craft Advisory until 4 AM EST Monday for LEZ040-041.
Small Craft Advisory until 4 PM EST this afternoon
for LOZ030.
Gale Warning until 7 PM EST this evening for LOZ044-045-
063>065.
Small Craft Advisory until 7 AM EST Monday for LOZ042-043.
&&
SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...SW
LONG TERM...TMA
AVIATION...Hitchcock
MARINE...Hitchcock
HYDROLOGY...Hitchcock/Apffel/TMAHazardous weather outlook, Jan 26, 6:58 PM EST, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 658 PM EST Sat Jan 26 2019 NYZ011-012-019-020-085-280000- Genesee-Wyoming-Chautauqua-Cattaraugus-Southern Erie- 658 PM EST Sat Jan 26 2019 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. An area of low pressure will cross the eastern Great Lakes Monday night and Tuesday. This system may bring some light snow and mixed precipitation to the region. An extended period of severe winter conditons is expected Tuesday night through Friday. Extremely cold air will build down into the region with dangerously cold wind chills expected during this period. Accumulating, possibly significant lake effect snow is possible east of Lake Erie during this period. Strong gusty winds will likely cause periods of significant blowing and drifting snow along with poor visibility. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-280000- Northern Erie- 658 PM EST Sat Jan 26 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. An area of low pressure will cross the eastern Great Lakes Monday night and Tuesday. This system may bring some light snow and mixed precipitation to the region. An extended period of severe winter conditons is expected Tuesday night through Friday. Extremely cold air will build down into the region with dangerously cold wind chills expected during this period. Accumulating, possibly significant lake effect snow is possible east of Lake Erie during this period. Strong gusty winds will likely cause periods of significant blowing and drifting snow along with poor visibility. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ002>005-013-014-021-280000- Orleans-Monroe-Wayne-Northern Cayuga-Livingston-Ontario-Allegany- 658 PM EST Sat Jan 26 2019 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. An area of low pressure will cross the eastern Great Lakes Monday night and Tuesday. This system may bring some light snow and mixed precipitation to the region. Extremely cold air will build down into Tuesday night through Friday with dangerously cold wind chills expected during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-280000- Niagara- 658 PM EST Sat Jan 26 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. An area of low pressure will cross the eastern Great Lakes Monday night and Tuesday. This system may bring some light snow and mixed precipitation to the region. Extremely cold air will build down into Tuesday night through Friday with dangerously cold wind chills expected during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-280000- Oswego-Jefferson-Lewis- 658 PM EST Sat Jan 26 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 11 PM EST SUNDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ044-045-064-065-280000- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 658 PM EST Sat Jan 26 2019 ...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042-043-062-063-280000- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- 658 PM EST Sat Jan 26 2019 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-280000- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 658 PM EST Sat Jan 26 2019 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jan 27, 5:59 AM EST, 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
559 AM EST SUN JAN 27 2019
NYZ001-002-010>012-019-020-085-271200-
Chautauqua-Cattaraugus-Southern
Erie-Wyoming-Orleans-Genesee-Niagara-Northern Erie-
559 AM EST SUN JAN 27 2019
...A BURST OF SNOW AND GUSTY WINDS WILL AFFECT WESTERN
WYOMING...CATTARAUGUS...ERIE... NIAGARA...ORLEANS...CHAUTAUQUA AND
GENESEE COUNTIES...
At 557 AM EST, a strong cold front stretched from near Niagara Falls
to Silver Creek to Clymer. This strong cold front will produce a
quick burst of moderate to heavy snow, and wind gusts of over 40 mph
as it moves quickly across Western New York. Visibility will drop to
less than a quarter mile in a few locations.
This includes the following highways...
Interstate 90 between exits 59 and 48.
Interstate 86 between exits 6 and 23.
Use extra caution if you must travel into or through this band of
heavy snow and gusty winds. Rapid changes in visibility and
potentially slick roads are likely to lead to accidents. Consider
delaying travel until the squall passes your location.
LAT...LON 4200 7971 4248 7947 4259 7919 4272 7909
4280 7892 4293 7891 4299 7901 4306 7900
4308 7908 4315 7904 4328 7908 4342 7830
4341 7796 4274 7816 4200 7868
TIME...MOT...LOC 1057Z 257DEG 35KT 4314 7877 4202 7953
HitchcockThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 5:59 AM EST | Special Weather Statement | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Niagara, Orleans and 1 more | 61 min |
| Jan 27, 7:18 AM EST | Lakeshore Flood Advisory | BUF | Chautauqua, Erie | 3 hr |
| Jan 27, 7:18 AM EST | Snow Squall Warning | BUF | Allegany, Cattaraugus, Genesee, Livingston, Monroe, Ontario and 2 more | 57 min |
| Jan 27, 8:05 AM EST | Snow Squall Warning | BUF | Allegany, Cayuga, Livingston, Monroe, Ontario, Oswego and 1 more | 55 min |
| Jan 27, 8:40 AM EST | Flash Flood Warning | BUF | Erie, Niagara | 7 hr |
| Jan 27, 11:40 AM EST | Special Weather Statement | BUF | Chautauqua, Erie, Genesee, Wyoming | 50 min |
| Jan 27, 1:58 PM EST | Winter Storm Watch | BUF | Erie, Genesee, Jefferson, Lewis, Oswego, Wyoming | 24 hr |
| Jan 27, 4:47 PM EST | Special Weather Statement | BUF | Chautauqua | 3 hr |
Nearby
Snow Squall Warnings in New York, 2019Every snow squall warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.